Alert archive / Utah / Flash Flood Watches in 2012
Flash Flood Watch 10, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood watch at Sep 12, 2012, 5:44 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2012, 5:44 AM MDT (11:44 UTC)
- Expired
- Sep 12, 2012, 2:22 PM MDT
- In force
- 9 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
710 WGUS65 KSLC 121144 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 544 AM MDT WED SEP 12 2012 UTZ013-020-021-518-122300- /O.NEW.KSLC.FF.A.0010.120912T1144Z-120913T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS- 544 AM MDT WED SEP 12 2012 ...FLASH FLOOD WATCH IN EFFECT THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF SOUTHERN UTAH...INCLUDING THE FOLLOWING AREAS...SAN RAFAEL SWELL...GLEN CANYON RECREATION AREA/LAKE POWELL...SOUTH CENTRAL UTAH. THIS WATCH ALSO INCLUDES CAPITOL REEF NATIONAL PARK. * THROUGH THIS EVENING. * HEAVY SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTH CENTRAL AND SOUTHEAST UTAH TODAY. LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING ESPECIALLY IN FLASH FLOOD PRONE AREAS. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS...NORMALLY DRY WASHES...AND RECENT BURN SCARS. * THOSE PLANNING OUTDOOR ACTIVITIES ACROSS SOUTH CENTRAL AND SOUTHEAST UTAH SHOULD REMAIN ALERT FOR THE ELEVATED POTENTIAL OF FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD PRONE AREAS SHOULD PREPARE TO QUICKLY SEEK HIGHER GROUND SHOULD WATER RISE OR A FLASH FLOOD WARNING IS ISSUED. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND AVOID AREAS WHERE WATER IS FLOWING ACROSS THE ROADWAY. IF YOU ENCOUNTER A FLOODED ROADWAY...THE WATER MAY BE TOO DEEP TO SAFELY CROSS. REMEMBER...TURN AROUND...DONT DROWN. MONITOR NOAA WEATHER RADIO...TELEVISION...RADIO...OR SOCIAL MEDIA FOR UPDATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
2 follow-up statements
960 WGUS65 KSLC 121350 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 750 AM MDT WED SEP 12 2012 UTZ013-020-021-518-122300- /O.CON.KSLC.FF.A.0010.000000T0000Z-120913T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS- 750 AM MDT WED SEP 12 2012 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THIS EVENING... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF SOUTHERN AND EASTERN UTAH ROUGHLY SOUTH OF A LINE FROM GREEN RIVER TO BRYCE CANYON TO KANAB. THIS INCLUDES THE GRAND STAIRCASE ESCALANTE NATIONAL MONUMENT...THE SOUTHERN PART OF CAPITOL REEF NATIONAL PARK...AND THE GLEN CANYON NATIONAL RECREATION AREA AND LAKE POWELL. * THROUGH EARLY THIS EVENING * HEAVY RAINFALL IS POSSIBLE ACROSS THE WATCH AREA WITH THE THREAT PRIMARILY FROM LATE MORNING THROUGH ABOUT MID AFTERNOON. DRIER AIR WILL START MOVING INTO SOUTHEASTERN UTAH FROM THE NORTH THIS AFTERNOON AND THE THREAT OF HEAVY RAIN WILL TAPER OFF FROM NORTH TO SOUTH THROUGH THE AFTERNOON. * LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING ESPECIALLY IN FLASH FLOOD PRONE AREAS. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS...NORMALLY DRY WASHES...AND RECENT BURN SCARS. * THOSE PLANNING OUTDOOR ACTIVITIES ACROSS SOUTH CENTRAL AND SOUTHEAST UTAH SHOULD REMAIN ALERT FOR THE ELEVATED POTENTIAL OF FLASH FLOODING. THOSE VENTURING INTO FLASH FLOOD PRONE AREAS SHOULD PREPARE TO QUICKLY SEEK HIGHER GROUND SHOULD WATER RISE OR A FLASH FLOOD WARNING IS ISSUED. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER ON ROADWAYS...AND AVOID AREAS WHERE WATER IS FLOWING ACROSS THE ROADWAY. IF YOU ENCOUNTER A FLOODED ROADWAY...THE WATER MAY BE TOO DEEP TO SAFELY CROSS. REMEMBER...TURN AROUND...DONT DROWN. MONITOR NOAA WEATHER RADIO...TELEVISION...RADIO...OR SOCIAL MEDIA FOR UPDATES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
909 WGUS65 KSLC 122022 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 222 PM MDT WED SEP 12 2012 UTZ013-020-021-518-122130- /O.CAN.KSLC.FF.A.0010.000000T0000Z-120913T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ SAN RAFAEL SWELL-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-SOUTHERN MOUNTAINS- 222 PM MDT WED SEP 12 2012 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL UTAH...SOUTHERN UTAH AND SOUTHWEST UTAH WEST OF THE COLORADO RIVER HAS BEEN CANCELLED. THE THREAT OF FLASH FLOODING HAS ENDED FOR THIS AREA. THERE IS STILL A SMALL CHANCE OF SHOWERS OR A THUNDERSTORM ACROSS KANE AND GARFIELD COUNTIES THROUGH EARLY THIS EVENING BUT ANY RAINFALL WOULD BE BRIEF AND NOT ENOUGH TO PRODUCE FLASH FLOODING. $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood watch went out at Sep 12, 3:05 AM MDT, 2 hours 39 minutes earlier.
Area forecast discussion, Sep 12, 3:05 AM MDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 305 AM MDT WED SEP 12 2012 .SYNOPSIS...A DISTURBANCE WILL TRACK ALONG THE UTAH/ARIZONA BORDER TODAY. FURTHER NORTH SUBSTANTIALLY DRIER AIR WILL SPREAD ACROSS NORTHERN UTAH TODAY AND THE REMAINDER OF THE STATE TOMORROW. && .DISCUSSION...WATER VAPOR SATELLITE LOOP SHOWS A TROUGH OVER THE NORTHERN ROCKIES...AS A SHORTWAVE MOVES EAST INTO SOUTHWEST UTAH. RUC INDICATES PRECIPITABLE WATER VALUES ARE CURRENTLY 1-1.2" SOUTH OF INTERSTATE 70...0.5-1" BETWEEN INTERSTATES 70 AND 80...AND 0.1"-0.25" ACROSS FAR NORTHERN UTAH. AN EAST-WEST COLD FRONT IS CURRENTLY SITUATED SOUTH OF INTERSTATE 80. DEWPOINTS NORTH OF THE BOUNDARY HAVE FALLEN 10-25F DURING THE PAST 24 HOURS (INTO THE 20S AND 30S)...WITH LITTLE CHANGE SOUTH OF THE BOUNDARY (WELL INTO THE 50S IN THE VALLEYS). RADAR TRENDS INDICATE MOST ACTIVE AREA EARLY THIS MORNING IS NEAR CEDAR CITY IN THE VICINITY OF THE AFOREMENTIONED SHORTWAVE. AS THIS FEATURE MOVES EAST...SOUTHWEST UTAH WILL BEGIN TO DRY OUT THIS AFTERNOON BUT SOUTHEAST UTAH WILL STILL SEE SCATTERED HEAVY SHOWERS AND THUNDERSTORMS. IT WILL NOT BE UNTIL THIS EVENING WHEN THE LAST OF THE SHOWERS WILL DISSIPATE DUE TO THE COMBINATION OF DRYING/SUBSIDENCE BEHIND THE DISTURBANCE AND LOSS OF DIURNAL HEATING. TEMPERATURES WILL REMAIN COOLER THAN NORMAL TODAY DUE TO THE COMBINATION OF THE PASSAGE OF THE COOL FRONT AND CONVECTIVE CLOUDS ACROSS THE SOUTH. THE COLD FRONT WILL REACH SOUTHERN UTAH THIS AFTERNOON AND EVENING. THE POST FRONTAL PRESSURE GRADIENT INCREASES ACROSS SOUTHERN UTAH TONIGHT WHILE 700MB FLOW OF 15-25KTS OCCURS FROM THE NORTHEAST. THIS IS A GOOD SETUP FOR LOCALLY GUSTY DOWNSLOPE/CANYON WINDS ACROSS SOUTHERN UTAH SETTING UP THIS EVENING AND LASTING INTO THURSDAY MORNING. LOCAL 2.4KM WRF-ARW SUGGESTS GUSTS OF 30-40 KNOTS WILL BE POSSIBLE. GFS AND EUROPEAN MODELS SHOW A STRONG DRYING TREND INTO THE WEEKEND AS A RIDGE BUILDS FROM THE WEST. NEXT DISTURBANCE LOWERS HEIGHTS AS IT APPROACHES SUNDAY WITHIN NORTHWEST FLOW ALOFT. MODELS STILL SHOWING INCONSISTENCY WITH THE NEXT FEATURE EARLY NEXT WEEK. RECENT SOLUTIONS VARY BETWEEN A BRUSH-BY EARLY WEEK...A DIRECT HIT FROM A COLD UPPER LOW EARLY WEEK...AND A SHEARING UPPER LOW WHICH EVENTUALLY AFFECTS THE REGION MID WEEK. GIVEN THE LACK OF CONSISTENCY...CONFIDENCE CONTINUES TO BE LOWER THAN NORMAL IN THE EXTENDED. WILL NOT MAKE MANY CHANGES TO THE EXTENDED UNTIL A MORE CONSISTENT SOLUTION IS SEEN. && .AVIATION...THE SLC TERMINAL WILL SEE VFR CONDITIONS THROUGH THE MORNING WITH MOSTLY CLEAR SKIES. LIGHT SOUTHEAST WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST BETWEEN 15Z AND 17Z. && .FIRE WEATHER...THE COLD FRONT OVER CENTRAL UTAH WILL MOVE OUT OF THE DISTRICT THIS AFTERNOON AS A PACIFIC NORTHWEST TROUGH MOVES INTO MONTANA AND WYOMING. THIS WILL PUSH DRIER AIR OVER NORTHERN UTAH INTO THE ENTIRE STATE BY THIS EVENING. SOME SHOWERS AND THUNDERSTORMS OVER SOUTHERN UTAH WILL DIMINISH AS THE DRY AIR MOVES IN...BUT SOME MAY LINGER THROUGH THE EARLY EVENING. HIGH PRESSURE WILL BUILD THURSDAY AND FRIDAY. FORECAST MODELS SUGGEST THAT LIMITED MONSOONAL MOISTURE WILL RETURN OVER THE WEEKEND. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...NONE. WY...NONE. && PUBLIC...ROGOWSKI FIRE WEATHER...TRAPHAGAN AVIATION...TRAPHAGAN FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION VISIT... HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)
Hazardous weather outlook, Sep 12, 2:48 AM MDT, 2 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 248 AM MDT WED SEP 12 2012 UTZ001>016-019>021-517-518-WYZ021-131300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 248 AM MDT WED SEP 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT SOUTHERN UTAH THROUGH THIS EVENING. SOME OF THESE STORMS WILL CONTAIN HEAVY RAINFALL WITH THE POTENTIAL TO CAUSE FLASH FLOODING. FLASH FLOOD PRONE AREAS INCLUDE SLOT CANYONS AND NORMALLY DRY WASHES OF SOUTHERN UTAH...AND RECENT BURN SCARS ACROSS THE STATE. GUSTY NORTHERLY WINDS WILL OCCUR NEAR CANYONS ACROSS SOUTHERN UTAH TONIGHT WITH THE PASSAGE OF A COLD FRONT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE) FOR INFORMATION ON POTENTIAL TRAVEL IMPACTS VISIT... HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX
Nearby
Flash Flood Watches in Utah, 2012Every flash flood watch in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.